Back issues No.2 - 2011 / Case Report  
 
 

Full Text PDF

 

Myocarditis in dapsone-induced drug reaction with eosinophilia and systemic symptoms — a case report and review of the literature
Wei-Hsuan Li , Han-Nan Liu , Ding-Dar Lee
DERMATOLOGICA SINICA 29 (2011) 63-66

Dapsone (4,40-diaminodiphenylsulfone) has been used for a variety of dermatological conditions.
Dapsone-induced drug reaction with eosinophilia and systemic symptoms (DRESS) is a rare but severe
drug reaction characterized by fever, cutaneous eruption, and systemic involvement.We present a case of
dapsone-induced DRESS, which resulted in fever, maculopapular eruptions progressing to exfoliative
dermatitis, cervical lymphadenopathy, transaminitis, and hypersensitivity myocarditis resulting in
congestive heart failure. This patient was withdrawn from dapsone and treated with systemic corticosteroids,
but he finally passed away despite aggressive intensive care.We report this rare case and review
the literature concerning DRESS with cardiac involvement.

   
   
 
 
You are visitors    
Copyright © 2008 THE Taiwanese Dermatological Association. All Rights Reserved. Email: dermatol.sinica@gmail.com Tel:886-2-2518-5126~7 Fax:886-2-2518-5128